Alert archive / Florida / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 23, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jun 7, 2017, 10:11 AM EDT for Hillsborough County, Manatee County, Sarasota County, Florida. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2017, 10:11 AM EDT (14:11 UTC)
- Expired
- Jun 7, 2017, 10:45 AM EDT
- In force
- 34 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Hillsborough County, FL, Manatee County, FL, Sarasota County, FL
The radar
The Tampa radar (KTBW), 19 km from the middle of the area, began a volume at 14:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 10:37 AM EDT | TSTM WND GST 52 | 5 S Apollo Beach, FL | THE NWS OFFICE MEASURED A WIND GUST OF 45 KNOTS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 2.2 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1468 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 615 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 8.4
The text
As transmitted.
389 WUUS52 KTBW 071411 SVRTBW FLC057-081-115-071445- /O.NEW.KTBW.SV.W.0023.170607T1411Z-170607T1445Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Tampa Bay Area Ruskin FL 1011 AM EDT WED JUN 7 2017 The National Weather Service in Ruskin has issued a * Severe Thunderstorm Warning for... Northern Manatee County in west central Florida... Southeastern Hillsborough County in west central Florida... Northwestern Sarasota County in west central Florida... * Until 1045 AM EDT * At 1011 AM EDT, a severe thunderstorm was located over West Bradenton, moving northeast at 50 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Bradenton, Palmetto, Fish Hawk, Anna Maria, Ellenton, Greater Sun Center, Memphis, West Samoset, South Bradenton, Ruskin, Parrish, West Bradenton, Holmes Beach, Bradenton Beach, Samoset, Fort Lonesome, Boyette, Wimauma, Bayshore Gardens and Little Manatee River State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 2737 8267 2753 8277 2785 8223 2762 8208 TIME...MOT...LOC 1411Z 240DEG 49KT 2749 8265 HAIL...<.75IN WIND...60MPH $$ TBW
1 follow-up statement
512
WWUS52 KTBW 071443
SVSTBW
Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
1043 AM EDT WED JUN 7 2017
FLC057-081-115-071453-
/O.EXP.KTBW.SV.W.0023.000000T0000Z-170607T1445Z/
Manatee FL-Hillsborough FL-Sarasota FL-
1043 AM EDT WED JUN 7 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MANATEE...
SOUTHEASTERN HILLSBOROUGH AND NORTHWESTERN SARASOTA COUNTIES WILL
EXPIRE AT 1045 AM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However, gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 2737 8267 2753 8277 2785 8223 2762 8208
TIME...MOT...LOC 1443Z 240DEG 49KT 2770 8224
$$
TBWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 9:30 AM EDT, 41 minutes earlier.
Area forecast discussion, Jun 7, 9:30 AM EDT, 41 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
930 AM EDT Wed Jun 7 2017
.UPDATE...
Unusual and complex weather pattern remains in place this morning.
An amplified pattern aloft continues across the country with ridging
over the desert southwest followed by troughing over the eastern half
of the country. This trough extends all the way into the central and
eastern Gulf of Mexico, with several impulses rotating through the
flow. At the surface, the Atlantic ridge axis remains shunted to the
south of the state as a broad area of low pressure and frontal
boundary slowly move across the Florida panhandle. This overall setup
gives us a deep and moist southwesterly flow, as seen on the KTBW
morning sounding.
The forecast for the rest of the day is rather complicated, but in
general is expected to be wet, with multiple rounds of showers and
thunderstorms expected. Currently have a rather strong line of
storms just moving into Pinellas County and the rest of the Tampa Bay
region, extending southwestward into the Gulf waters adjacent to
Sarasota County. This line has so far held together, with wind gusts
upwards of 40 mph already reported. Other locations are seeing
scattered to numerous showers and storms, and actually the southwest
Florida region has remained rain-free since sunrise, but would not
expect this to last. The first several visible images of the morning
have shown a few brief breaks in the cloud cover here and there and
any additional breaks through the day will only help fuel additional
convective activity.
Will most likely end up updating the forecast several times
throughout the day to account for radar trends, and have done so this
morning already once. But, as stated above, expect rain and some
thunder today.
&&
.AVIATION...
A strong line of thunderstorms will affect KTPA, PIE, KSRQ, and
possibly KLAL a bit later, with lowered vis and wind gusts of around
30 knots or so. Otherwise, general MVFR/IFR cigs will persist, with
occasional breaks to VFR possible. Showers and thunderstorms will be
possible throughout the day and will amend as necessary. Winds will
generally be southwesterly with some gustiness.
&&
.MARINE...
Southwest winds to advisory criteria will remain across the Gulf
waters through this afternoon before diminishing for tonight and
through the end of the week. Scattered to numerous showers and
thunderstorms can be expected through Thursday, with elevated winds
and seas at times.
&&
.Preliminary Point Temps/PoPs...
TPA 83 76 85 74 / 80 50 50 20
FMY 84 76 86 75 / 80 60 60 30
GIF 85 73 86 72 / 80 50 60 20
SRQ 82 76 83 74 / 70 50 50 20
BKV 84 72 85 70 / 80 50 50 20
SPG 84 75 84 74 / 80 50 50 20
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 8 PM EDT this evening for
Coastal Charlotte-Coastal Hillsborough-Coastal Lee-
Coastal Manatee-Coastal Sarasota-Pinellas.
Gulf waters...Small Craft Advisory until 4 PM EDT this afternoon for
Coastal waters from Bonita Beach to Englewood FL out
20 NM-Coastal waters from Englewood to Tarpon Springs
FL out 20 NM-Coastal waters from Tarpon Springs to
Suwannee River FL out 20 NM-Waters from Bonita Beach
to Englewood FL out 20 to 60 NM-Waters from Englewood
to Tarpon Springs FL out 20 to 60 NM-Waters from
Tarpon Springs to Suwannee River FL out 20 to 60 NM.
&&
UPDATE/AVIATION/MARINE...05/CarlisleHazardous weather outlook, Jun 7, 5:12 AM EDT, 4 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 512 AM EDT Wed Jun 7 2017 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-071500- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters- Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 512 AM EDT Wed Jun 7 2017 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Today and Tonight. ...THUNDERSTORM IMPACT... Rounds of showers and thunderstorms are expected to move ashore from the Gulf of Mexico throughout the day. The atmosphere will support a few storms capable of locally damaging winds and frequent lightning. ...FLOOD IMPACT... Locally heavy rainfall is expected. The heavy rain will produce flooding of low lying and poor drainage areas as well as the ponding of water on roadways. The biggest concern for localized flooding is down toward the Fort Myers area...where several inches of rainfall has fallen in recent days and grounds are becoming saturated. ...RIP CURRENT IMPACT... High surf and onshore winds will produce an enhanced risk for stronger and more frequent rip currents along area beaches. ...MARINE IMPACTS... Wind speeds of around 20 knots and rough seas will create hazardous boating conditions for small craft operators. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. ...THUNDERSTORM IMPACT... Scattered to numerous thunderstorms are in the forecast each day through the period. The storms may occur at any time Thursday through Saturday. The pattern will transition to a more typical summer forecast from Sunday into next week...with mainly afternoon and evening thunderstorms. Any thunderstorms will be capable of gusty winds...locally heavy rainfall...and frequent lightning...however severe weather is generally not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Mroczka
In the hours before
Special weather statement, Jun 7, 4:45 AM EDT, 5 hours 26 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
445 AM EDT WED JUN 7 2017
FLZ142-239-242-070915-
Coastal Citrus FL-Inland Citrus FL-Inland Levy FL-
445 AM EDT WED JUN 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CITRUS AND
SOUTHEASTERN LEVY COUNTIES UNTIL 515 AM EDT...
At 445 AM EDT, Doppler radar was tracking a strong thunderstorm 5
miles west of Crystal River Airport, or 10 miles northwest of
Homosassa Springs, moving northeast at 20 mph.
Winds in excess of 40 mph will be possible with this storm...in
addition to heavy rainfall and lightning strikes.
Locations impacted include...
Beverly Hills, Homosassa Springs, Crystal River Airport, Black
Diamond, Hernando, Inglis, Citronelle, Crystal Manor, Citrus Springs,
Pine Ridge, Brent Wood, Citrus Hills and Lecanto.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2903 8268 2902 8267 2902 8264 2906 8265
2915 8256 2912 8253 2904 8254 2904 8251
2905 8248 2891 8236 2882 8271 2891 8278
2892 8277 2893 8278
TIME...MOT...LOC 0845Z 232DEG 19KT 2889 8270
TBWLocal storm report, Jun 7, 9:03 AM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
903 AM EDT WED JUN 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 AM TSTM WND GST 5 SE PINELLAS POINT 27.66N 82.59W
06/07/2017 M41 MPH GMZ830 FL BUOY
MIDDLE TAMPA BAY BUOY GUSTED TO 36 KNOTS
&&
CARLISLESpecial weather statement, Jun 7, 9:08 AM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
908 AM EDT WED JUN 7 2017
FLZ050-151-155-251-255-071345-
Inland Manatee-Coastal Manatee-Coastal Hillsborough-Pinellas-Inland
Hillsborough-
908 AM EDT WED JUN 7 2017
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL
MANATEE...PINELLAS AND HILLSBOROUGH COUNTIES...
At 906 AM EDT, strong thunderstorms were moving northeast across the
Tampa Bay area at 35 mph.
Winds up to 40 mph are possible with these storms.
Locations impacted include...
Tampa, Clearwater, Largo, Pinellas Park, Plant City, Temple Terrace,
Seminole, Downtown Saint Petersburg, Fort Desoto Park, Fish Hawk,
Saint Petersburg, Lutz, Brandon, St. Petersburg, St. Pete Beach, Palm
Harbor, Tampa International Airport, East Lake-Orient Park, Egypt
Lake-Leto and Parrish.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 2817 8285 2816 8206 2815 8205 2758 8228
2759 8281 2771 8281 2780 8287
TIME...MOT...LOC 1306Z 209DEG 31KT 2777 8246
TBWLocal storm report, Jun 7, 9:32 AM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
932 AM EDT WED JUN 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 AM MARINE TSTM WIND 2 WNW MACDILL AIR FORCE 27.86N 82.55W
06/07/2017 M41 MPH HILLSBOROUGH FL C-MAN STATION
OLD PORT TAMPA HAD A WIND GUST OF 36 KNOTS.
&&
JHUBBARDSpecial weather statement, Jun 7, 9:47 AM EDT, 24 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
947 AM EDT WED JUN 7 2017
FLZ043-050-052-149-151-155-160-248-249-251-255-260-071445-
Inland Manatee-Inland Hernando-Inland Pasco-Coastal Manatee-Coastal
Hillsborough-Sumter-Pinellas-Inland Sarasota-Polk-Coastal
Sarasota-Inland Hillsborough-Coastal Pasco-
947 AM EDT WED JUN 7 2017
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN SUMTER...
PASCO...SOUTHEASTERN HERNANDO...MANATEE...PINELLAS...WESTERN POLK...
HILLSBOROUGH AND NORTHWESTERN SARASOTA COUNTIES...
At 946 AM EDT, strong thunderstorms were clustered over University,
or near Lutz, moving northeast at 35 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Tampa, Spring Hill, Clearwater, Lakeland, Largo, Sarasota, Bradenton,
Pinellas Park, Plant City, Winter Haven, Temple Terrace, Bartow,
Seminole, New Port Richey, Auburndale, Zephyrhills, Palmetto, Dade
City, Bushnell and Fort Desoto Park.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2811 8288 2818 8290 2881 8195 2835 8196
2835 8166 2826 8166 2825 8155 2717 8248
2764 8283 2772 8281 2786 8291
TIME...MOT...LOC 1346Z 225DEG 48KT 2809 8244
TBWLocal storm report, Jun 7, 9:55 AM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
955 AM EDT WED JUN 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0851 AM MARINE TSTM WIND 3 W FORT DESOTO PARK 27.61N 82.76W
06/07/2017 E48.00 MPH GMZ853 FL MESONET
REPORTED BY WEATHERFLOW SITE AT EGMONT KEY.
0900 AM MARINE TSTM WIND 4 E DOWNTOWN SAINT PETE 27.77N 82.57W
06/07/2017 E46.00 MPH GMZ830 FL MESONET
REPORTED BY WEATHERFLOW SITE NEAR CUT J IN TAMPA BAY
0908 AM MARINE TSTM WIND 4 WSW DOWNTOWN SAINT PE 27.74N 82.69W
06/07/2017 E42.00 MPH PINELLAS FL MESONET
REPORTED BY WEATHERFLOW SITE AT CLAM BAYOU NATURE PARK.
&&
CLOSEThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 4:45 AM EDT | Special Weather Statement | TBW | Citrus | 30 min |
| Jun 7, 8:33 AM EDT | Special Marine Warning | TBW | 87 min | |
| Jun 7, 9:08 AM EDT | Special Weather Statement | TBW | Hillsborough, Pinellas | 37 min |
| Jun 7, 9:47 AM EDT | Special Weather Statement | TBW | Hillsborough, Manatee, Pasco, Pinellas, Sumter | 58 min |
| Jun 7, 9:56 AM EDT | Special Marine Warning | TBW | 64 min | |
| Jun 7, 10:46 AM EDT | Special Weather Statement | TBW | Hardee, Hillsborough, Manatee, Polk, Sarasota | 59 min |
| Jun 7, 11:45 AM EDT | Special Weather Statement | TBW | Charlotte, DeSoto, Hardee, Highlands, Hillsborough, Lee and 3 more | 60 min |
| Jun 7, 11:58 AM EDT | Special Marine Warning | TBW | 62 min | |
| Jun 7, 12:18 PM EDT | Severe Thunderstorm Warning | TBW | Charlotte, DeSoto, Sarasota | 42 min |
| Jun 7, 12:25 PM EDT | River Flood Warning | TBW | Hillsborough | 24 hr |
| Jun 7, 12:40 PM EDT | Severe Thunderstorm Warning | TBW | Charlotte, DeSoto, Lee | 20 min |
| Jun 7, 1:00 PM EDT | Special Marine Warning | TBW | 60 min | |
| Jun 7, 1:05 PM EDT | Special Weather Statement | TBW | Charlotte, DeSoto, Hardee, Highlands, Lee | 55 min |
| Jun 7, 1:07 PM EDT | Severe Thunderstorm Warning | TBW | Lee | 53 min |
| Jun 7, 2:01 PM EDT | Areal Flood Advisory | TBW | Lee | 89 min |
| Jun 7, 2:01 PM EDT | Special Marine Warning | TBW | 59 min | |
| Jun 7, 2:16 PM EDT | Severe Thunderstorm Warning | TBW | Lee | 44 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.